Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Value functions and the Dirichlet problem for Isaacs equation in a smooth domain


Author: Jay Kovats
Journal: Trans. Amer. Math. Soc. 361 (2009), 4045-4076
MSC (2000): Primary 35B65, 35J60, 49N70, 91A05
Published electronically: April 1, 2009
MathSciNet review: 2500878
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we investigate probabilistic solutions of the Dirichlet problem for the elliptic Isaacs equation in a smooth bounded domain in Euclidean space.


References [Enhancements On Off] (What's this?)

  • [BL] A. Bensoussan and J.-L. Lions, Applications des inéquations variationnelles en contrôle stochastique, Dunod, Paris, 1978 (French). Méthodes Mathématiques de l’Informatique, No. 6. MR 0513618
  • [CC1] Luis A. Caffarelli and Xavier Cabré, Fully nonlinear elliptic equations, American Mathematical Society Colloquium Publications, vol. 43, American Mathematical Society, Providence, RI, 1995. MR 1351007
  • [CC2] Xavier Cabré and Luis A. Caffarelli, Interior 𝐶^{2,𝛼} regularity theory for a class of nonconvex fully nonlinear elliptic equations, J. Math. Pures Appl. (9) 82 (2003), no. 5, 573–612 (English, with English and French summaries). MR 1995493, 10.1016/S0021-7824(03)00029-1
  • [D] E. B. Dynkin, Markov processes. Vols. I, II, Translated with the authorization and assistance of the author by J. Fabius, V. Greenberg, A. Maitra, G. Majone. Die Grundlehren der Mathematischen Wissenschaften, Bände 121, vol. 122, Academic Press Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1965. MR 0193671
  • [ES] L. C. Evans and P. E. Souganidis, Differential games and representation formulas for solutions of Hamilton-Jacobi-Isaacs equations, Indiana Univ. Math. J. 33 (1984), no. 5, 773–797. MR 756158, 10.1512/iumj.1984.33.33040
  • [FN] W. H. Fleming and M. Nisio, Differential games for stochastic partial differential equations, Nagoya Math. J. 131 (1993), 75–107. MR 1238634
  • [FS] W. H. Fleming and P. E. Souganidis, On the existence of value functions of two-player, zero-sum stochastic differential games, Indiana Univ. Math. J. 38 (1989), no. 2, 293–314. MR 997385, 10.1512/iumj.1989.38.38015
  • [Fr] Avner Friedman, Differential games, Wiley-Interscience [A division of John Wiley & Sons, Inc.], New York-London, 1971. Pure and Applied Mathematics, Vol. XXV. MR 0421700
  • [GT] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983. MR 737190
  • [I] Rufus Isaacs, Differential games. A mathematical theory with applications to warfare and pursuit, control and optimization, John Wiley & Sons, Inc., New York-London-Sydney, 1965. MR 0210469
  • [IL] H. Ishii and P.-L. Lions, Viscosity solutions of fully nonlinear second-order elliptic partial differential equations, J. Differential Equations 83 (1990), no. 1, 26–78. MR 1031377, 10.1016/0022-0396(90)90068-Z
  • [Ish] Hitoshi Ishii, On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDEs, Comm. Pure Appl. Math. 42 (1989), no. 1, 15–45. MR 973743, 10.1002/cpa.3160420103
  • [Ka] Markos A. Katsoulakis, A representation formula and regularizing properties for viscosity solutions of second-order fully nonlinear degenerate parabolic equations, Nonlinear Anal. 24 (1995), no. 2, 147–158. MR 1312585, 10.1016/0362-546X(94)00170-M
  • [K1] N. V. Krylov, Controlled diffusion processes, Applications of Mathematics, vol. 14, Springer-Verlag, New York-Berlin, 1980. Translated from the Russian by A. B. Aries. MR 601776
  • [K2] N. V. Krylov, Smoothness of the payoff function for a controllable diffusion process in a domain, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989), no. 1, 66–96 (Russian); English transl., Math. USSR-Izv. 34 (1990), no. 1, 65–95. MR 992979
  • [K3] -, On Controlled Diffusion Processes with Unbounded Coefficients, vol. 19, Izv. Acad. Nauk. SSSR Ser. Mat., 1982, pp. 41-64, English transl. in Math. USSR Izv..
  • [L] P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. I. The dynamic programming principle and applications, Comm. Partial Differential Equations 8 (1983), no. 10, 1101–1174. MR 709164, 10.1080/03605308308820297
  • [LM1] Pierre-Louis Lions and José-Luis Menaldi, Optimal control of stochastic integrals and Hamilton-Jacobi-Bellman equations. I, II, SIAM J. Control Optim. 20 (1982), no. 1, 58–81, 82–95. MR 642179, 10.1137/0320006
  • [N1] Makiko Nisio, Stochastic differential games and viscosity solutions of Isaacs equations, Nagoya Math. J. 110 (1988), 163–184. MR 945913
  • [N2] Makiko Nisio, Some remarks on stochastic optimal controls, Proceedings of the Third Japan-USSR Symposium on Probability Theory (Tashkent, 1975) Springer, Berlin, 1975, pp. 446–460. Lecture Notes in Math., Vol. 550. MR 0439373
  • [N3] -, Stochastic Control Theory, ISI Lecture Notes 9, Macmillan, India, 1981.
  • [S] Andrzej Święch, Another approach to the existence of value functions of stochastic differential games, J. Math. Anal. Appl. 204 (1996), no. 3, 884–897. MR 1422779, 10.1006/jmaa.1996.0474
  • [SV] Daniel W. Stroock and S. R. Srinivasa Varadhan, Multidimensional diffusion processes, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 233, Springer-Verlag, Berlin-New York, 1979. MR 532498

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35B65, 35J60, 49N70, 91A05

Retrieve articles in all journals with MSC (2000): 35B65, 35J60, 49N70, 91A05


Additional Information

Jay Kovats
Affiliation: Department of Mathematical Sciences, Florida Institute of Technology, Melbourne, Florida 32901
Email: jkovats@fit.edu

DOI: https://doi.org/10.1090/S0002-9947-09-04732-1
Received by editor(s): May 7, 2007
Published electronically: April 1, 2009
Article copyright: © Copyright 2009 American Mathematical Society